Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 5, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jan 29, 2013, 11:51 AM CST for Camden County, Morgan County, Missouri. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 29, 2013, 11:51 AM CST (17:51 UTC)
- Expired
- Jan 29, 2013, 12:30 PM CST
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Camden County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 129 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 29, 11:57 AM CST | TSTM WND DMG | 7 W Gravois Mills, MO | MULTIPLE TREES REPORTED BLOWN DOWN NEAR THE INTERSECTION OF WEBB RD AND HIGHWAY 135. |
| Jan 29, 12:02 PM CST | TSTM WND DMG | 9 W Laurie, MO | TREES DOWN IN THE GENERAL AREA OF IVY BEND. SOME TREES REPORTED DOWN OVER HWY 135. MINOR STRUCTURAL DAMAGE ALSO REPORTED. TIME ESTIMATED FROM RADAR. DELAYED REPORT. --TIME CORRECTED 1/30-- |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 7:26 AM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
936
WUUS53 KSGF 291751
SVRSGF
MOC029-141-291830-
/O.NEW.KSGF.SV.W.0005.130129T1751Z-130129T1830Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1151 AM CST TUE JAN 29 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
MORGAN COUNTY IN CENTRAL MISSOURI...
* UNTIL 1230 PM CST
* AT 1148 AM CST...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES
SOUTHWEST OF STOVER...AND MOVING NORTHEAST AT 60 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE
BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE
MINOR DAMAGE TO SHINGLE ROOFS AND METAL OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
BARNETT...GRAVOIS MILLS...LAURIE...ROCKY MOUNT...STOVER AND
VERSAILLES.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3843 9262 3835 9264 3834 9269 3822 9270
3822 9268 3820 9269 3812 9306 3819 9306
3819 9307 3821 9308 3843 9307 3857 9280
TIME...MOT...LOC 1751Z 241DEG 53KT 3827 9308
HAIL...0.75IN
WIND...70 MPH
$$
KARDELL2 follow-up statements
153
WWUS53 KSGF 291809
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1209 PM CST TUE JAN 29 2013
MOC029-291819-
/O.CAN.KSGF.SV.W.0005.000000T0000Z-130129T1830Z/
CAMDEN MO-
1209 PM CST TUE JAN 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CAMDEN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3843 9262 3835 9264 3834 9269 3822 9270
3822 9274 3819 9277 3820 9296 3821 9294
3823 9295 3819 9301 3820 9302 3822 9299
3827 9304 3827 9308 3843 9307 3857 9280
TIME...MOT...LOC 1809Z 242DEG 44KT 3838 9284
$$
MOC141-291830-
/O.CON.KSGF.SV.W.0005.000000T0000Z-130129T1830Z/
MORGAN MO-
1209 PM CST TUE JAN 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MORGAN COUNTY
UNTIL 1230 PM CST...
AT 1207 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR VERSAILLES...
AND MOVING NORTHEAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. TREE BRANCHES
UP TO THREE INCHES IN DIAMETER BROKEN. POSSIBLE MINOR DAMAGE
TO SHINGLE ROOFS AND METAL OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BARNETT...GRAVOIS MILLS...LAURIE...ROCKY MOUNT...STOVER AND
VERSAILLES.
THIS WARNING ALSO INCLUDES LAKE OF THE OZARKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3843 9262 3835 9264 3834 9269 3822 9270
3822 9274 3819 9277 3820 9296 3821 9294
3823 9295 3819 9301 3820 9302 3822 9299
3827 9304 3827 9308 3843 9307 3857 9280
TIME...MOT...LOC 1809Z 242DEG 44KT 3838 9284
HAIL...0.75IN
WIND...70 MPH
$$
KARDELL050
WWUS53 KSGF 291830
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1230 PM CST TUE JAN 29 2013
MOC141-291840-
/O.EXP.KSGF.SV.W.0005.000000T0000Z-130129T1830Z/
MORGAN MO-
1230 PM CST TUE JAN 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR MORGAN COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3843 9262 3835 9264 3834 9269 3822 9270
3822 9274 3819 9277 3820 9296 3821 9294
3823 9295 3819 9301 3820 9302 3822 9299
3827 9304 3827 9308 3843 9307 3857 9280
TIME...MOT...LOC 1830Z 242DEG 44KT 3850 9255
$$
KARDELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 10:27 AM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Jan 29, 10:27 AM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1027 AM CST TUE JAN 29 2013 ...MESOSCALE DISCUSSION... .UPDATE... /ISSUED 1025 AM CST TUE JAN 29 2013/ HAVE UPDATED EHWO AND ZFP TO ENHANCE TIMING AND EXPECTED ARRIVAL OF SEVERE THREAT. SPECIAL SGF RAOB EXPECTED TO BE RELEASED TOWARD 18Z. EARLY MORNING CONVECTION WAS SHOWING SIGNS OF POOR MID LEVEL LAPSE RATES...HOWEVER WITHIN THE PAST HOUR CONVECTION HAS STARTED TO SHOW SIGNS THAT THE INITIAL STAGES OF HEIGHT FALLS AND SLIGHTLY COOLER MID LEVELS WERE STARTING TO ENHANCE UPDRAFT STRENGTH. TORNADO THREAT TO BE INITIALLY TIED TO ZONE OF SLIGHTLY HIGHER SURFACE DEW POINTS AND ASSOCIATED LOW LEVEL CAPE WITH EVEN SOME SURFACE BASED CAPE STARTING TO BE REALIZED OVER SOUTHEAST KANSAS INTO EXTREME SOUTHWEST MISSOURI...THOUGH DAMAGING WINDS STILL ANTICIPATED TO BE MAIN THREAT. AS MEAN TROF ARRIVES THIS AFTERNOON...SREF DEPICTS STRONG HEIGHT FALLS AND COOLING MID LEVELS WHICH WILL BOOST UPDRAFT STRENGTH BUT SURFACE CAPES TO TOP OUT AROUND 750. DCAPE WILL ALSO BECOME ENHANCED EAST OF HIGHWAY 65 HOWEVER. CONSEQUENTLY...EXPECT INDIVIDUAL CELLS TO SHOW PERIODS OF ROTATION BEFORE TRANSITIONING TO LINE SEGMENTS. TORNADOES CANNOT BE RULED OUT...BUT PROFILES CONTINUE TO SUGGEST DAMAGING WIND TO 70 MPH TO BE MAIN THREAT. LINE ORIENTATION AND CELL MOVEMENT WILL ALSO NEED TO BE MONITORED FOR RAINFALL. GROUND IS EXTREMELY DRY...HOWEVER COULD SEE ISOLATED FLOODING AS CONVECTION BECOMES ENHANCED THIS AFTERNOON INTO THIS EVENING. RUNNELS && .DISCUSSION... /ISSUED 100 AM CST TUE JAN 29 2013/ NEAR TERM...ISOLATED SHOWERS/TSTMS EXTEND FROM WEST CENTRAL MO SW INTO SOUTHEAST KS AND FAR NE OK IN STRONG WARM AIR ADVECTION. HI RES MODELS HAVE HINTED AT THIS AREA FOR SOME CONVECTIVE DEVELOPMENT FOR THE PAST 24 HOURS. MLCAPES IN THIS AREA HAVE BEEN 500-1000 J/KG IN A NARROW CORRIDOR FROM THE THE KC METRO INTO EASTERN KS AND CENTRAL OK. PROGGED HODOGRAPHS WOULD SUPPORT ROTATING UPDRAFTS/SUPERCELLS IF MORE VIGOROUS CONVECTION CAN TAKE PLACE. THE OVERALL NEGATIVES FOR MORE WIDESPREAD CONVECTION IN THE NEAR TERM (NEXT COUPLE OF HOURS) ARE THE LACK OF LOW LEVEL CONVERGENCE WITH THE MAIN SFC FRONT AND DRY LINE HANGING BACK TO THE WEST...AND WEAK OVERALL LIFT. WE ARE JUST STARTING TO SEE MID LEVEL HEIGHT FALLS/SYNOPTIC SCALE LIFT WITH THE ADVANCING UPPER TROUGH OVER THE ROCKIES. THINK THAT ACTIVITY OVER THE WESTERN CWFA AND POINTS JUST TO THE WEST WILL GRADUALLY INCREASE THROUGH 6 AM WITH A GRADUAL UPTICK IN SEVERE POTENTIAL OVER THE NEXT FEW HOURS. GIVEN THE MORE DISCRETE INITIAL DEVELOPMENT...WILL HAVE MORE OF A THREAT FOR SUPERCELLS WITH A BRIEF TORNADO AND WIND THREAT. AS THE UPPER TROUGH CONTINUES TO APPROACH...WE WILL SEE LOW PRESSURE SHIFT EAST INTO THE CWFA DURING THE AFTERNOON AND EVENING. OVERALL...CONVECTION SHOULD BLOSSOM TOWARD DAYBREAK OVER OK AND KS AND SHIFT QUICKLY EAST AND NORTHEAST DURING THE DAY..AND THIS MAY LIMIT THE SEVERE STORM THREAT FOR A SHORT TIME BY LIMITING OVERALL INSTABILITY. HOWEVER...THE SFC PATTERN BECOMES MORE INTERESTING LATE IN THE DAY AND THIS EVENING. THE HIGH RES NAM DEPICTS A DRY LINE OR PREFRONTAL TROUGH...THE NORTHERN EXTENT OF WHICH NOSES INTO FAR SOUTHWEST MO BETWEEN 30/00Z-03Z EARLY THIS EVENING...THEN MOVES QUICKLY ACROSS FAR SOUTHERN MO EXITING THE CWFA BY 06Z/MIDNIGHT. MEANWHILE...THE COLD FRONT WILL ALSO SHIFT EAST INTO THE REGION LATE THIS AFTERNOON AND THIS EVENING AS WELL...WITH THE POTENTIAL FOR SQUALL LINE DEVELOPMENT. WEAKER INSTABILITY OVER THE NORTHERN CWFA WILL PROBABLY LIMIT SEVERE POTENTIAL TO SEVERE WIND WITH A DEVELOPING SQUALL LINE/FORCING ALONG THE SFC FRONT. FARTHER SOUTH...EAST OF MO HWY 65 AND SOUTH OF I-44...AND PARTICULARLY SOUTH OF MO HWY 60...STRONGER INSTABILITY AHEAD OF THE DRY LINE...A MORE N-S ORIENTATION OF THE DRY LINE ITSELF WITH LOW LEVEL SHEAR VECTORS MORE NORMAL TO THE DRY LINE/SFC TROUGH (POSSIBLE BETTER CHANCE FOR DISCRETE STORM DEVELOPMENT)...AND STEEPER LOW LEVEL LAPSE RATES...AND OF COURSE STRONG WINTERTIME VERTICAL SHEAR...WILL SUPPORT A HIGHER RISK FOR EITHER DAMAGING WINDS WITH BOWING LINE SEGMENTS...OR SUPERCELLS EITHER WITH DISCRETE CELLS OR EMBEDDED WITH THE LINE. THIS WILL BE A COMPLEX MESOSCALE SITUATION AND A LOT WILL HINGE ON THE OVERALL AVAILABLE INSTABILITY WITH THE POTENTIAL FOR NUMEROUS SHOWERS/TSTMS IN THE WARM SECTOR WHICH MAY LIMIT LOW LEVEL HEATING. THE 00Z NAM IS SHOWING MLCAPE VALUES ON THE ORDER OF 700-800 J/KG OVER FAR SOUTHERN MO THIS EVENING WHICH GIVEN OTHER PARAMETERS IS STILL SUFFICIENT TO SUPPORT SEVERE STORMS IN LATE JAN. AGAIN...THIS ENHANCED THREAT WILL LIKELY OCCUR MID/LATE THIS AFTERNOON AND THIS EVENING OVER FAR SOUTHERN MO...PARTICULARLY SOUTH CENTRAL MO. NEXT SHIFTS WILL BE WATCHING THE UNFOLDING MESOSCALE TRENDS CLOSELY. WE COULD SEE SOME VERY LIGHT SNOW/FLURRIES ON THE BACK SIDE OF THE PRECIP AS IT EXITS LATE TONIGHT/EARLY WED. NOT LOOKING AT MUCH IMPACT. COLD TEMPERATURES WILL GRADUALLY MODERATE TOWARD THE END OF THE WEEK. DSA && .AVIATION... FOR THE 12Z TAFS...MVFR FLIGHT CONDITIONS WERE IN PLACE FOR THE JOPLIN AND SPRINGFIELD TERMINALS EARLY THIS MORNING. LOW LEVEL WIND SHEAR REMAINS POSSIBLE THROUGH MOST OF THE MORNING HOURS. AN APPROACHING COLD FRONT AND ASSOCIATED STORMS ARE EXPECTED TO IMPACT THE REGION THROUGH THIS EVENING. FLIGHT CONDITIONS ARE EXPECTED TO FALL BELOW IFR AT TIMES ASSOCIATED WITH THUNDERSTORMS THIS AFTERNOON. OTHERWISE MVFR FLIGHT CONDITIONS WITH CEILINGS AND VISIBILITIES WILL OCCUR THROUGH THIS EVENING. A PERIOD OF IMPROVEMENT TO VFR IS EXPECTED BETWEEN 05-06Z THROUGH 09-10Z. ADDITIONAL MVFR CLOUD COVER BEHIND THE FRONT AND STORMS SYSTEM WILL THEN BRING LOW CLOUDS BACK ACROSS THE OZARKS FOR WEDNESDAY MORNING. HATCH && .PREV DISCUSSION... /ISSUED 538 AM CST TUE JAN 29 2013/ /ISSUED 100 AM CST TUE JAN 29 2013/ NEAR TERM...ISOLATED SHOWERS/TSTMS EXTEND FROM WEST CENTRAL MO SW INTO SOUTHEAST KS AND FAR NE OK IN STRONG WARM AIR ADVECTION. HI RES MODELS HAVE HINTED AT THIS AREA FOR SOME CONVECTIVE DEVELOPMENT FOR THE PAST 24 HOURS. MLCAPES IN THIS AREA HAVE BEEN 500-1000 J/KG IN A NARROW CORRIDOR FROM THE THE KC METRO INTO EASTERN KS AND CENTRAL OK. PROGGED HODOGRAPHS WOULD SUPPORT ROTATING UPDRAFTS/SUPERCELLS IF MORE VIGOROUS CONVECTION CAN TAKE PLACE. THE OVERALL NEGATIVES FOR MORE WIDESPREAD CONVECTION IN THE NEAR TERM (NEXT COUPLE OF HOURS) ARE THE LACK OF LOW LEVEL CONVERGENCE WITH THE MAIN SFC FRONT AND DRY LINE HANGING BACK TO THE WEST...AND WEAK OVERALL LIFT. WE ARE JUST STARTING TO SEE MID LEVEL HEIGHT FALLS/SYNOPTIC SCALE LIFT WITH THE ADVANCING UPPER TROUGH OVER THE ROCKIES. THINK THAT ACTIVITY OVER THE WESTERN CWFA AND POINTS JUST TO THE WEST WILL GRADUALLY INCREASE THROUGH 6 AM WITH A GRADUAL UPTICK IN SEVERE POTENTIAL OVER THE NEXT FEW HOURS. GIVEN THE MORE DISCRETE INITIAL DEVELOPMENT...WILL HAVE MORE OF A THREAT FOR SUPERCELLS WITH A BRIEF TORNADO AND WIND THREAT. AS THE UPPER TROUGH CONTINUES TO APPROACH...WE WILL SEE LOW PRESSURE SHIFT EAST INTO THE CWFA DURING THE AFTERNOON AND EVENING. OVERALL...CONVECTION SHOULD BLOSSOM TOWARD DAYBREAK OVER OK AND KS AND SHIFT QUICKLY EAST AND NORTHEAST DURING THE DAY..AND THIS MAY LIMIT THE SEVERE STORM THREAT FOR A SHORT TIME BY LIMITING OVERALL INSTABILITY. HOWEVER...THE SFC PATTERN BECOMES MORE INTERESTING LATE IN THE DAY AND THIS EVENING. THE HIGH RES NAM DEPICTS A DRY LINE OR PREFRONTAL TROUGH...THE NORTHERN EXTENT OF WHICH NOSES INTO FAR SOUTHWEST MO BETWEEN 30/00Z-03Z EARLY THIS EVENING...THEN MOVES QUICKLY ACROSS FAR SOUTHERN MO EXITING THE CWFA BY 06Z/MIDNIGHT. MEANWHILE...THE COLD FRONT WILL ALSO SHIFT EAST INTO THE REGION LATE THIS AFTERNOON AND THIS EVENING AS WELL...WITH THE POTENTIAL FOR SQUALL LINE DEVELOPMENT. WEAKER INSTABILITY OVER THE NORTHERN CWFA WILL PROBABLY LIMIT SEVERE POTENTIAL TO SEVERE WIND WITH A DEVELOPING SQUALL LINE/FORCING ALONG THE SFC FRONT. FARTHER SOUTH...EAST OF MO HWY 65 AND SOUTH OF I-44...AND PARTICULARLY SOUTH OF MO HWY 60...STRONGER INSTABILITY AHEAD OF THE DRY LINE...A MORE N-S ORIENTATION OF THE DRY LINE ITSELF WITH LOW LEVEL SHEAR VECTORS MORE NORMAL TO THE DRY LINE/SFC TROUGH (POSSIBLE BETTER CHANCE FOR DISCRETE STORM DEVELOPMENT)...AND STEEPER LOW LEVEL LAPSE RATES...AND OF COURSE STRONG WINTERTIME VERTICAL SHEAR...WILL SUPPORT A HIGHER RISK FOR EITHER DAMAGING WINDS WITH BOWING LINE SEGMENTS...OR SUPERCELLS EITHER WITH DISCRETE CELLS OR EMBEDDED WITH THE LINE. THIS WILL BE A COMPLEX MESOSCALE SITUATION AND A LOT WILL HINGE ON THE OVERALL AVAILABLE INSTABILITY WITH THE POTENTIAL FOR NUMEROUS SHOWERS/TSTMS IN THE WARM SECTOR WHICH MAY LIMIT LOW LEVEL HEATING. THE 00Z NAM IS SHOWING MLCAPE VALUES ON THE ORDER OF 700-800 J/KG OVER FAR SOUTHERN MO THIS EVENING WHICH GIVEN OTHER PARAMETERS IS STILL SUFFICIENT TO SUPPORT SEVERE STORMS IN LATE JAN. AGAIN...THIS ENHANCED THREAT WILL LIKELY OCCUR MID/LATE THIS AFTERNOON AND THIS EVENING OVER FAR SOUTHERN MO...PARTICULARLY SOUTH CENTRAL MO. NEXT SHIFTS WILL BE WATCHING THE UNFOLDING MESOSCALE TRENDS CLOSELY. WE COULD SEE SOME VERY LIGHT SNOW/FLURRIES ON THE BACK SIDE OF THE PRECIP AS IT EXITS LATE TONIGHT/EARLY WED. NOT LOOKING AT MUCH IMPACT. COLD TEMPERATURES WILL GRADUALLY MODERATE TOWARD THE END OF THE WEEK. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jan 29, 4:37 AM CST, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 437 AM CST TUE JAN 29 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 437 AM CST TUE JAN 29 2013 ...SEVERE WEATHER POSSIBLE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED TORNADO RISK. ELEVATED HAIL RISK. SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... A STRONG COLD FRONT WILL APPROACH THE REGION TODAY AND MOVE THROUGH THE AREA TONIGHT. A DRY LINE OVER CENTRAL KANSAS AND OKLAHOMA WILL ALSO ADVANCE INTO FAR SOUTHERN MISSOURI THIS EVENING. ISOLATED THUNDERSTORMS OVER PARTS OF THE REGION EARLY TODAY ARE EXPECTED TO INCREASE IN COVERAGE THIS MORNING. SEVERE STORMS WILL BE POSSIBLE INCLUDING DAMAGING WINDS...SEVERE HAIL...AND POSSIBLY AN ISOLATED TORNADO...BUT THE OVERALL SEVERE WEATHER THREAT THROUGH THE MORNING IS EXPECTED TO BE LIMITED. AS THE COLD FRONT AND DRY LINE MOVE INTO THE REGION THIS AFTERNOON AND THIS EVENING...SEVERE WEATHER CHANCES ARE EXPECTED TO INCREASE AFTER 2 PM AND LAST INTO THE EVENING HOURS. WHILE INSTABILITY IS EXPECTED TO BE LIMITED...ENOUGH IS EXPECTED TO BE IN PLACE FOR SEVERE WEATHER...PARTICULARLY OVER FAR SOUTHERN MISSOURI WHERE SOMEWHAT STRONGER INSTABILITY WILL EXIST. ONE OR TWO LINES OF STORMS ARE EXPECTED TO DEVELOP AHEAD OF THE COLD FRONT WITH DAMAGING THUNDERSTORM WINDS THE MAIN HAZARD. ISOLATED SUPERCELL THUNDERSTORMS EITHER AHEAD OF THE LINES OF STORMS...OR EMBEDDED WITHIN THEM...WILL HAVE THE CHANCE TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WITH THE BEST CHANCES SOUTH OF MISSOURI HIGHWAY 60. HEAVY RAINFALL IS ALSO EXPECTED IN SOME AREAS WITH THE BEST CHANCES OVER EASTERN SECTIONS OF THE MISSOURI OZARKS WHERE WIDESPREAD 1.5 TO 2.0 INCHES OR RAIN ARE EXPECTED. STRONG SOUTH WINDS AHEAD OF THE COLD FRONT WILL PRODUCE WIND GUSTS OF 30 TO 40 MPH AT TIMES TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND GUSTS OF 30 TO 35 MPH ARE EXPECTED ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT SOME POINT LATER TODAY OR TONIGHT FOR PARTS OF THE OUTLOOK AREA. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) DSA
In the hours before
Local storm report, Jan 29, 9:50 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 AM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM TSTM WND GST 4 W GIRARD 37.51N 94.91W
01/29/2013 E45 MPH CRAWFORD KS LAW ENFORCEMENT
&&
JCOLUCCILocal storm report, Jan 29, 10:28 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1028 AM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 AM TSTM WND DMG 1 S GIRARD 37.50N 94.84W
01/29/2013 CRAWFORD KS LAW ENFORCEMENT
POWER POLE REPORTED LEANING OVER ROAD DUE TO HIGH WINDS.
&&
JCOLUCCILocal storm report, Jan 29, 11:14 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1114 AM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM TSTM WND DMG 3 S CEDAR SPRINGS 37.83N 93.89W
01/29/2013 CEDAR MO LAW ENFORCEMENT
BARN AND POWER LINES REPORTED DOWN OR DAMAGED.
&&
JCOLUCCILocal storm report, Jan 29, 11:26 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1126 AM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM TSTM WND GST OSCEOLA 38.05N 93.70W
01/29/2013 E65 MPH ST. CLAIR MO TRAINED SPOTTER
&&
JCOLUCCISpecial weather statement, Jan 29, 11:31 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1131 AM CST TUE JAN 29 2013
MOZ056-057-069-291830-
CAMDEN MO-MILLER MO-MORGAN MO-
1131 AM CST TUE JAN 29 2013
...SIGNIFICANT WEATHER ADVISORY FOR MILLER...MORGAN AND NORTHERN
CAMDEN COUNTIES...
AT 1130 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A SEVERE THUNDERSTORM 14 MILES WEST OF CLIMAX SPRINGS...OR 8 MILES
SOUTHEAST OF WARSAW...MOVING NORTHEAST AT 60 MPH. PENNY SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE AURORA SPRINGS...BAGNELL...BARNETT...
BARNUMTON...BRUMLEY...CAMDENTON...CLIMAX SPRINGS...ELDON...
ETTERVILLE...FLORENCE...FREEDOM...GRAVOIS MILLS...GREEN BAY
TERRACE...HURRICANE DECK...IBERIA...KAISER...LAKE OZARK...LAKELAND...
LAKEVIEW...LAURIE...LINN CREEK...MACKS CREEK...MARYS HOME...OLD LINN
CREEK...OLEAN...OSAGE BEACH...PURVIS...ROACH...ROCKY MOUNT...SAINT
ELIZABETH...STOVER...SUNRISE BEACH...TUSCUMBIA...ULMAN...VERSAILLES
AND VILLAGE OF FOUR SEASONS.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE HA HA
TONKA STATE PARK...LAKE OF THE OZARKS STATE PARK AND LAKE OF THE
OZARKS.
PEOPLE IN MILLER...MORGAN AND NORTHERN CAMDEN COUNTIES...INCLUDING
VERSAILLES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST TUESDAY AFTERNOON
FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3864 9283 3860 9283 3844 9262 3843 9241
3834 9240 3834 9228 3833 9226 3834 9220
3811 9218 3791 9308 3819 9306 3819 9307
3866 9307
TIME...MOT...LOC 1731Z 239DEG 79KT 3816 9328
GRIFFINLocal storm report, Jan 29, 11:40 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1140 AM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM HAIL WARSAW 38.24N 93.38W
01/29/2013 E0.50 INCH BENTON MO 911 CALL CENTER
DIME SIZED HAIL REPORTED IN WARSAW.
&&
JCOLUCCIThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 10:24 AM CST | Severe Thunderstorm Warning | SGF | Barton, Vernon | 51 min |
| Jan 29, 10:46 AM CST | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 44 min |
| Jan 29, 10:59 AM CST | Tornado Warning | SGF | Cedar, St. Clair | 16 min |
| Jan 29, 11:16 AM CST | Tornado Warning | SGF | Benton, Hickory, St. Clair | 29 min |
| Jan 29, 11:26 AM CST | Severe Thunderstorm Warning | SGF | Benton, Hickory | 49 min |
| Jan 29, 11:31 AM CST | Special Weather Statement | SGF | Camden, Miller, Morgan | 59 min |
| Jan 29, 1:57 PM CST | Special Weather Statement | SGF | Maries | 33 min |
| Jan 29, 2:21 PM CST | Areal Flood Advisory | SGF | Greene | 3 hr |
| Jan 29, 4:12 PM CST | Tornado Warning | SGF | Stone, Taney | 48 min |
| Jan 29, 4:36 PM CST | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 39 min |
| Jan 29, 4:52 PM CST | Areal Flood Advisory | SGF | Greene | 3 hr |
| Jan 29, 4:55 PM CST | Tornado Warning | SGF | Ozark, Taney | 20 min |
| Jan 29, 5:13 PM CST | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 47 min |
| Jan 29, 5:54 PM CST | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark, Texas | 51 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.